Hail, Garfield
- When
- August 31, 2:41 PM CST
- Where
- Garfield County, 7 mi E of Burwell
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.783, -99.000
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 31, 2:00 PM CST, 41 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
300 PM CDT TUE AUG 31 2004
.DISCUSSION...
TONIGHT, WITH DEWPOINTS IN THE 50S AND CONVERGENCE ALONG THE
SURFACE TROUGH, A MENTION OF ISOLATED THUNDERSTORMS IS APPROPRIATE
IN THE SOUTHWEST.
OTHERWISE, VERY WARM TEMPERATURES ARE LIKELY THROUGH WEDNESDAY
UNTIL A FRONT MOVES INTO THE AREA.
THE FRONT MOVING INTO THE AREA THURSDAY NIGHT AND FRIDAY WILL
PRODUCE INCREASED FLOW OF MOISTURE INTO CENTRAL AND WESTERN
NEBRASKA. CONVERGENCE ALONG THE FRONT AND ELEVATED FRONTOGENESIS
WILL PRODUCE A RELATIVELY NARROW BAND OF THUNDERSTORMS FRIDAY AND
FRIDAY NIGHT. A FEW LINGERING SHOWERS OR THUNDERSTORMS MAY CONTINUE
IN THE WAKE OF THE FRONT THROUGH SATURDAY EVENING.
AFTER THE FRONT CLEARS THE CENTRAL PLAINS, THE TEMPERATURES WILL
RECOVER QUICKLY EARLY NEXT WEEK. HIGH PRESSURE ALOFT WILL ALSO KEEP
IT DRY.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SPRINGERHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 524 AM CDT TUE AUG 31 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-011035- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 524 AM CDT TUE AUG 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THUNDERSTORMS MAY DEVELOP THIS AFTERNOON OVER SOUTHWEST NEBRASKA ALONG A TROUGH OF LOW PRESSURE. THE AREA OF CONCERN WILL GENERALLY BE SOUTH OF INTERSTATE 80 FROM OGALLALA TO BRADY. NONE OF THE STORMS THAT DO DEVELOP ARE EXPECTED TO REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. POWER
The North Platte radar (KLNX), 132 km away, was scanning. The volume nearest the first event began at 20:38 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413044, 5413045, 5413133.